MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 7 7MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 7 7MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Catalog Number 151640707
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the insert was inserted, the outer side floated more than 1 mm.The surgeon removed the insert once, and checked it and attempted to reinsert again, but it floated outward.Since the float was not fixed, he reinserted a 1mm thicker insert (8mm) and it was inserted perfectly.The surgery was completed successfully within 30 minutes surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that on sep.15, 2023, the insert in question was used in the surgery via tka.In the surgery, when the said insert was inserted, the outer side floated more than 1 mm.The surgeon removed the insert once, and checked for foreign objects such as cement residue, took care of any soft tissue pinching, and attempted to reinsert again, but it floated outward.He repeated the process three or four times.Since the float was not fixed, he reinserted a 1mm thicker insert (8mm) and it was inserted perfectly.The surgery was completed successfully within 30 minutes surgical delay.No further information is available.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis revealed deformation/witness marks along one of the posterior grooves that is designed to slide into the locking feature of the mating tibial tray.The observed damage is consistent with unsuccessful insertion attempts during the procedure.The mating tibial tray was not returned, therefore, a functional test was not able to be performed.However, due to the visual damage observed, the difficulty/inability to assemble mating devices can be confirmed.The attune knee system surgical technique (dsus/jrc/0316/1437 rev.K) advises on pages 79-80, ¿for fixed bearing tibial components, angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position an impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor.¿ following these steps will successfully locking the insert into the base as intended.The observed damaged condition suggests the posterior grooves on the underside of the tibial insert were not properly aligned with the undercut locking features of the tibial base.This would contribute to the difficulty/inability to mate the insert with the tibial component following multiple insertion attempts.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 7 7mm [151640707/j29r02] would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended user error, and it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation (nc search) was performed for the finished device product code 151640707, lot number- j29r02 , and non-conformances / manufacturing irregularities were identified.1) quantity manufactured: (b)(4).2) date of manufacture: 03/26/2019.3) any anomalies or deviations identified in dhr: none.4) expiry date: 02-29-2024.
 
Event or Problem Description
Additional information was received and stated that the affected site is the right knee.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ATTUNE PS FB INSRT SZ 7 7MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17826016
Report Number1818910-2023-19576
Device Sequence Number12296673
Product Code JWH
UDI-Device Identifier10603295050223
UDI-Public10603295050223
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number151640707
Device Lot NumberJ29R02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer11/07/2023
12/12/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date11/07/2023
12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown